Smooth Fourier multipliers on group von Neumann algebras

Marius Junge, Tao Mei, Javier Parcet

Research output: Contribution to journalArticlepeer-review


We investigate Fourier multipliers on the compact dual of arbitrary discrete groups. Our main result is a Hörmander–Mihlin multiplier theorem for finite-dimensional cocycles with optimal smoothness condition. We also find Littlewood–Paley type inequalities in group von Neumann algebras, prove Lp estimates for noncommutative Riesz transforms and characterize L → BMO boundedness for radial Fourier multipliers. The key novelties of our approach are to exploit group cocycles and cross products in Fourier multiplier theory in conjunction with BMO spaces associated to semigroups of operators and a noncommutative generalization of Calderón–Zygmund theory.

Original languageEnglish (US)
Pages (from-to)1913-1980
Number of pages68
JournalGeometric and Functional Analysis
Issue number6
StatePublished - Dec 2 2014

ASJC Scopus subject areas

  • Analysis
  • Geometry and Topology


Dive into the research topics of 'Smooth Fourier multipliers on group von Neumann algebras'. Together they form a unique fingerprint.

Cite this